Alert archive / Georgia / Wind Chill Advisories in 2022

Wind Chill Advisory 1, NWS Atlanta, GA

January 28, 202220 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Jan 28, 2022, 3:49 AM EST for 20 counties in Georgia. It took effect at Jan 29, 2022, 12:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2022, 3:49 AM EST (08:49 UTC)
In effect from
Jan 29, 2022, 12:00 AM EST
Expired
Jan 29, 2022, 1:00 PM EST
In force
13 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 133 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1869 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS42 KFFC 280849
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
349 AM EST Fri Jan 28 2022

GAZ001>009-011-013>016-021-282000-
/O.NEW.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee-
Including the cities of Dahlonega and Cleveland
349 AM EST Fri Jan 28 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chill values from 5
  above zero to 10 below zero. 

* WHERE...Portions of north Georgia.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

* ADDITIONAL DETAILS...Temperatures will moderate into the mid 20s
  to mid 30s and winds will diminish by Saturday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. Prolonged exposure may lead to frostbite or
hypothermia. 

&&

$$
4 follow-up statements
469 
WWUS42 KFFC 281727
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1227 PM EST Fri Jan 28 2022

GAZ001>009-011-013>016-021-290130-
/O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee-
Including the cities of Dahlonega and Cleveland
1227 PM EST Fri Jan 28 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chill values from 
  5 above zero to 10 below zero.

* WHERE...Portions of north Georgia.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...Temperatures will moderate into the mid 
  20s to mid 30s and winds will diminish by Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. Prolonged exposure may lead to frostbite or
hypothermia.

&&

$$
375 
WWUS42 KFFC 281948
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
248 PM EST Fri Jan 28 2022

GAZ012-019-020-030-041-290400-
/O.EXA.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/
Gordon-Floyd-Bartow-Polk-Haralson-
Including the cities of Calhoun, Rome, and Cartersville
248 PM EST Fri Jan 28 2022

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  above zero.

* WHERE...Gordon, Floyd, Bartow, Polk and Haralson Counties.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

GAZ001>009-011-013>016-021-290400-
/O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Pickens-Dawson-Lumpkin-White-Cherokee-
Including the cities of Dahlonega and Cleveland
248 PM EST Fri Jan 28 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
1 PM EST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  below zero.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
613 
WWUS42 KFFC 290343
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
1043 PM EST Fri Jan 28 2022

GAZ001>009-011>016-019>021-030-041-291200-
/O.CON.KFFC.WC.Y.0001.220129T0500Z-220129T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
1043 PM EST Fri Jan 28 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 5
  below zero expected at times in most areas. Locations at higher
  elevations, could see wind chills as low as 0 to -10 degrees.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
811 
WWUS42 KFFC 291020
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
520 AM EST Sat Jan 29 2022

GAZ001>009-011>016-019>021-030-041-291800-
/O.CON.KFFC.WC.Y.0001.000000T0000Z-220129T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
520 AM EST Sat Jan 29 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Very cold wind chills expected. Wind chills as low as 5 
  below zero expected at times in most areas. Locations at 
  higher elevations, could see wind chills as low as 0 to 10 -
  degrees.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From midnight tonight to 1 PM EST Saturday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 1:19 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jan 28, 1:19 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
119 AM EST Fri Jan 28 2022

...Updated for 06Z Aviation Discussion...

.PREV DISCUSSION... /Issued 727 PM EST Thu Jan 27 2022/

SHORT TERM /Tonight through Friday Night/...

Low pressure is expected to deepen off the Florida east coast
overnight. The low will quickly deepen and then to begin moving up
the eastern seaboard Friday night into Saturday. Some light snow
showers and/or rain/snow showers are possible, mainly across the
northeastern portions of the CWA.

High pressure is currently situated down the spine of the
Appalachians. The ridge should begin to break down overnight as
the low pressure begins to move up the eastern Florida coastline.
The low should really begin to deepen and accelerate northward
late Friday afternoon/evening.

Models are producing some light precipitation across the
northeast CWA by Friday afternoon. The precipitation could linger
into the late evening hours. QPF amounts remain very light as the
moisture is very shallow. Do expect some orographically forced
showers during the late afternoon and evening hours. Temps will be
cold enough at the highest elevations for mostly all snow...with
a rw/sw mix at the lower elevations. With QPF being so light, snow
amounts will also be light. Elevations at or above 2000 feet
could receive amounts between half and inch to around an inch. At
the lower elevations, potentially a couple of tenths.

The bigger story will be the winds and the cold. Cold air will
settle across the CWA on the back side of the low. Min temps
Friday Night/Saturday morning will be in the upper teens/twenties
for most locales. In the higher terrain, min temps could dip down
to the single digits. Breezy conditions are also expected Friday
night, with sustained wind speeds around 15 to 20 mph and gusts 25
to 30mph possible. Higher sustained speeds and gusts are likely
in the highest elevations. Wind chills will likely meet Wind Chill
Advisory criteria in the northeast Friday night/Saturday morning.
There is some potential for Wind Chill Warning criteria at
elevations of 2000 feet and above.

NListemaa

LONG TERM /Saturday through Thursday/...

The long term period picks up on Saturday with an upper-level
trough and associated surface low shifting off the Eastern
Seaboard, while dry air (characterized by PWATS of 0.05" to 0.10"
across the CWA, which is at or below the daily minimum) and
subsidence build in across the Southeast. This setup should favor
surface winds/gusts and minimum relative humidity approaching or
reaching Red Flag Warning criteria on Saturday, so a Fire Weather
Watch may be needed tomorrow (Friday). For more information, see
the Fire Weather discussion below and the Fire Weather Planning
Forecast (FWFFFC).

Sunday, Monday, and most of Tuesday will be dry thanks to an
unassuming upper-level pattern and lack of substantial moisture in
the atmospheric column. Moisture advection will commence on
Wednesday amid southerly flow ahead of an upper-level trough
pivoting across the Mountain West and Great Plains. PWATs will
surge to 1.25" to 1.75" (well over the daily maximum) across the
CWA Wednesday night into Thursday, and saturated forecast
soundings are suggestive of the potential for periods of moderate
to heavy rain. The GFS and ECMWF differ in terms of how fast they
push the moisture axis east and out of the area (not surprising as
this is Day 7). Kept PoPs very similar to those in the previous
forecast package. At this time, there is virtually no progged
instability, so am leaving thunder out of the grids. Total QPF for
the period of 18z Tuesday to 00z Friday is around 2" along and
north of I-85 with totals of around 3" in the higher terrain.
South of I-85, totals will range from 0.75" to 1.75".

Martin

FIRE WEATHER...

A tight pressure gradient on the back-side of a surface low just
off the coast of New England will support breezy to gusty
conditions across the CWA on Saturday, with sustained winds around
15-20 mph and gusts of 25-30 mph. Minimum relative humidity will
range from 15% to 25% across the CWA for several hours.

Red Flag Warning criteria could be met for most of north and
central Georgia, so a Fire Weather Watch may be needed tomorrow
(Friday) and all interested parties should continue to monitor the
forecast.

&&

.AVIATION...
06Z Update...
VFR conditions expected over TAF sites through 19-21Z, then SCT-
BKN high MVFR ceilings expected. Light winds overnight will shift
to the NW by 13-15Z, with increasing speeds to 12-16kt and gusts
to 22-26kt by 18-20Z and lasting through the TAF period. Rain
chances too low to include in TAFs at this time.

//ATL Confidence...06Z Update...
Moderate confidence on precip chances at KATL.
High on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  23  39  23 /  20  20   0   0
Atlanta         49  21  36  24 /   5   0   0   0
Blairsville     43  12  29  16 /  30  30   0   0
Cartersville    46  19  37  22 /   5   0   0   0
Columbus        56  24  43  24 /   5   0   0   0
Gainesville     48  21  36  23 /  20  20   0   0
Macon           56  25  44  22 /   5   0   0   0
Rome            47  21  39  21 /   5   0   0   0
Peachtree City  51  21  38  22 /   5   0   0   0
Vidalia         55  29  45  25 /  10   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Martin
AVIATION...31
Hazardous weather outlook, Jan 27, 2:25 PM EST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
225 PM EST Thu Jan 27 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
225 PM EST Thu Jan 27 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A deepening low pressure system will move up the eastern seaboard
Friday into Saturday bringing the potential for wintry
precipitation, windy conditions, low wind chills and dangerous
fire conditions to portions of north and central Georgia.

A mix of rain and snow showers are possible across northeast
Georgia beginning Friday afternoon and lasting into Friday
evening. No significant accumulations are expected at this time at
elevations below 2000 feet.

Windy conditions are possible beginning Friday night and lasting
into Saturday on the back side of the low center. Sustained winds
of 15 to 20 mph with frequent gusts to around 30 mph are possible
across much of north and central Georgia. A Wind Advisory may be
needed for the entire outlook area.

The high winds in combination with the cold temperatures will
create low wind chills. A Wind Chill Advisory may also be needed
for portions of north Georgia overnight Friday into Saturday
morning.

Red Flag conditions will be possible across much of the outlook
area on Saturday. Minimum relative humidity values should fall to
20 percent or below for several hours in the afternoon. Northwest
winds around 15 mph will gust to 20 to 25 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:04 AM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more11 hr
Jan 28, 4:10 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more29 hr
Jan 28, 2:48 PM ESTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr

Nearby

Wind Chill Advisories in Georgia, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.